Georgia, 2006Damaging Winds in Georgia, July 29, 2006
July 29, 2006 · NWS FFC · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 29, 1:53 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 29, 1:53 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT SAT JUL 29 2006
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
UPPER TROUGH SINKS SOUTHEAST ACROSS THE STATE TONIGHT ALONG WITH AN
ASSOCIATED WEAK SHORTWAVE. THIS PUSHES BETTER MOISTURE SOUTH.
STRONGER CONVECTION ALREADY DEVELOPING ACROSS THE SOUTHEAST HALF OF
THE FORECAST AREA THIS AFTERNOON WHERE LESS CLOUD COVER HAS ALLOWED
TEMPERATURES TO CLIMB INTO THE UPPER 80S TO LOW 90S. HIGHER POPS
EXPECTED ACROSS THE SOUTH OVERNIGHT ALSO AS THE PASSING SHORTWAVE
WORKS THROUGH THAT REGION. SUNDAY THROUGH MONDAY NIGHT THE UPPER
THROUGH AXIS REMAINS EAST OF THE FORECAST AREA AS A LARGE UPPER RIDGE
SHIFTS EAST OVER THE REGION. ENOUGH MOISTURE REMAINS ACROSS THE STATE
FOR WIDELY SCATTERED TO SCATTERED...MAINLY DIURNAL...THUNDERSTORMS TO
CONTINUE THROUGH THE SHORT TERM FORECAST PERIOD. COVERAGE SHOULD BE
BETTER ACROSS THE SOUTH WHERE SLIGHTLY BETTER MOISTURE REMAINS.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
WIDELY SCATTERED TO SCATTERED DIURNAL CONVECTION WILL CONTINUE
THROUGH THE MIDDLE OF THE WEEK WITH VERY WARM TEMPERATURES AS THE
UPPER RIDGE SHIFTS EAST OVER THE SOUTHEASTERN U.S. RAIN CHANCES LOOK
A LITTLE BETTER AROUND THE END OF THE WEEK AS THE UPPER RIDGE AXIS
SHIFTS SLIGHTLY EAST OF THE STATE AND A WEAK FRONTAL BOUNDARY SINKS
INTO THE SOUTHERN APPALACHIANS. OVER THE WEEKEND...THE UPPER RIDGE
BEGINS BUILDING BACK WESTWARD BUT MOISTURE SHOULD REMAIN SUFFICIENT
FOR AT LEAST CHANCE OR SLIGHT CHANCE POPS. TEMPERATURES REMAIN QUITE
WARM THROUGH THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 73 88 73 92 / 50 30 20 20
ATHENS 71 90 71 94 / 50 20 10 10
GAINESVILLE 71 89 72 91 / 50 20 10 20
ROME 71 90 71 94 / 40 20 20 20
COLUMBUS 75 90 74 92 / 60 50 30 30
MACON 73 90 73 94 / 60 40 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
Hazardous weather outlook, Jul 29, 11:00 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT SAT JUL 29 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS MUCH OF CENTRAL AND
EAST GEORGIA THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF
INTERSTATE 85. SCATTERED THUNDERSTORMS EXPECTED ACROSS ALL OF
NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE LOCATED OVER TENNESSEE AND LOWER
MISSISSIPPI VALLEYS THIS MORNING WILL MOVE EAST THROUGH TONIGHT.
.PRIMARY HAZARDS...
THUNDERSTORMS COULD PRODUCE DAMAGING WINDS...SMALL HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL...
ESPECIALLY ACROSS CENTRAL AND EAST GEORGIA.
.DISCUSSION...
SCATTERED SHOWERS AND THICK CLOUDS BLANKETED NORTHWEST GEORGIA THIS
MORNING AND WILL CONTINUE INTO THE EARLY AFTERNOON. TO THE EAST OF
THESE CLOUDS...GENERALLY ALONG I-85...SKIES ARE CLEAR. WITH
AFTERNOON TEMPERATURES RISING INTO THE LOWER TO MID 90S IN THIS
CLEAR AREA...INSTABILITY WILL BECOME MARGINALLY HIGH. CAPE VALUES
WILL REACH 1500 TO 2000 WITH LIFTED INDEX VALUES OF -2 TO -4.
VERTICAL WIND SHEAR WILL BE EXTREMELY WEAK WHICH WILL LIMIT SEVERE
POTENTIAL. FREEZING LEVELS ARE HIGH...WHICH WILL LIMIT HAIL
CHANCES. THEREFORE...ISOLATED STORMS MAY PRODUCE DAMAGING WINDS...
SMALL HAIL AND LOCALLY TORRENTIAL RAINFALL. ACROSS AREAS
NORTH OF I-85...WIDESPREAD CLOUDS AND PRECIPITATION WILL HOLD
TEMPERATURES DOWN SOME...LIMITING INSTABILITY. THUNDERSTORMS WILL
DIMINISH IN INTENSITY BY LATE EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD. THE MOST LIKELY DAYS FOR THUNDERSTORMS WILL BE ON THURSDAY
AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED HOWEVER ANY REPORTS OF SEVERE
WEATHER SHOULD BE SENT PROMPTLY TO YOUR COORDINATING AGENCY AND
THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 29, 1:37 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT SAT JUL 29 2006
GAZ073-074-291900-
237 PM EDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT FOR VERY GUSTY WINDS...HEAVY RAIN AND
FREQUENT LIGHTNING IN BALDWIN AND WASHINGTON COUNTIES UNTIL 300 PM
EDT...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST EAST OF SCOTTSBORO OR JUST WEST OF
DEEPSTEP...AND MOVING EAST...SOUTHEAST AT 10 MPH.
WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS EXTREME EASTERN
BALDWIN AND WEST CENTRAL WASHINGTON COUNTIES THROUGH 300 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DEEPSTEP... WARTHEN
AND SANDERSVILLE.
Special weather statement, Jul 29, 1:45 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SAT JUL 29 2006
GAZ047-049-291915-
245 PM EDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND
FREQUENT LIGHTNING IN MORGAN AND WALTON COUNTIES UNTIL 315 PM EDT...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOOD HOPE...AND MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS EXTREME EASTERN
WALTON COUNTY...AND NORTH AND CENTRAL MORGAN COUNTY THROUGH 315 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GOOD HOPE...
RUTLEDGE...HARD LABOR CREEK STATE PARK...BOSTWICK AND APALACHEE.
Special weather statement, Jul 29, 1:56 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT SAT JUL 29 2006
GAZ081-094-291930-
256 PM EDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND
FREQUENT LIGHTNING FOR PEACH AND CRAWFORD COUNTIES UNTIL 330 PM
EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTHEAST OF HORNS OR JUST NORTHWEST OF
FORT VALLEY...AND MOVING SOUTHEAST AT 15 MPH. FORT VALLEY IS IN THE
PATH OF THIS STORM.
WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS EXTREME EASTERN
CRAWFORD COUNTY AND INTO WEST CENTRAL PEACH COUNTY THROUGH 330 PM
EDT.
RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH IS ALSO POSSIBLE OVER THE
NEXT HOUR ACROSS PORTIONS OF PEACH AND CRAWFORD COUNTIES. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Jul 29, 2:26 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT SAT JUL 29 2006
GAZ076-292000-
326 PM EDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND
FREQUENT LIGHTNING IN JEFFERSON COUNTY UNTIL 400 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WADLEY...AND MOVING EAST...SOUTHEAST AT 5
TO 10 MPH. WADLEY IS IN THE PATH OF THIS STORM.
WIND GUSTS OF 45 MPH...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS SOUTH JEFFERSON
COUNTY THROUGH 400 PM EDT.
Special weather statement, Jul 29, 2:30 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SAT JUL 29 2006
GAZ107-292000-
330 PM EDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND
FREQUENT LIGHTNING IN PULASKI COUNTY UNTIL 400 PM EDT...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROWNDALE...AND MOVING EAST...SOUTHEAST AT
10 MPH.
WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN ARE LIKELY AS THIS STORM MOVES ACROSS NORTH CENTRAL PULASKI
COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE BROWNDALE...HAWKINSVILLE AND MOBLEY CROSSING.
Special weather statement, Jul 29, 3:15 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT SAT JUL 29 2006
GAZ086-292045-
415 PM EDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND
FREQUENT LIGHTNING IN EMANUEL COUNTY UNTIL 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLUNDALE...AND MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN ARE LIKELY AS THIS STORM MOVES ACROSS CENTRAL EMANUEL COUNTY
THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
SUMMERTOWN...MODOC...SWAINSBORO AND CANOOCHEE.
Thunderstorm Wind, Emanuel
- When
- July 29, 3:24 PM EST to 3:25 PM EST
- Where
- Emanuel County, 5 mi NE of Modoc
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.700, -82.233
The Emanuel County 911 Center reported that one tree was blown down on Oakdale Road between Modoc and Blundale, or about five miles northeast of Modoc.
Thunderstorm Wind, Emanuel
- When
- July 29, 3:40 PM EST to 3:44 PM EST
- Where
- Emanuel County, Twin City
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.583, -82.167
The Emanuel County 911 Center reported that a couple of trees were down on a local road. One tree also brought down a power line. This caused a power outage to much of the city of Twin City. The damage was the result of a gust front out ahead of an area of thunderstorms in the north and west part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526797, 5526798.